Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 181, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 14, 2006, 4:27 AM EDT for Hall County, White County, Georgia. It was in force for 18 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 4:27 AM EDT (08:27 UTC)
- Expired
- May 14, 2006, 4:45 AM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Hall County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:35 AM EDT | HAIL 0.88 | Clermont, GA | |
| May 14, 4:42 AM EDT | HAIL 0.88 | 2 Nw Lula, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 140827
SVRFFC
GAC139-311-140845-
/O.NEW.KFFC.SV.W.0181.060514T0827Z-060514T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 AM EDT SUN MAY 14 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN NORTH CENTRAL GEORGIA
WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL 445 AM EDT
* AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DANGEROUS SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF LULA...AND
MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
LANIER ISLAND...GAINESVILLE...FLOWERY BRANCH AND CANDLER.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...OR LARGE HAIL WAIT UNTIL AFTER THE STORM
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT
1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3436 8367 3429 8364 3424 8369 3410 8385
3418 8406 3418 8406 3422 8396 3429 8392
3435 8397 3440 8397 3450 8383 3456 8382
3457 8365 3450 8367 3443 8362
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:14 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 14, 3:14 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 AM EDT SUN MAY 14 2006 .SHORT TERM...(TODAY THROUGH TUESDAY) A STRONG UPPER VORT MAX EMBEDDED WITHIN AN ACTIVE JET ALOFT HAS RESULTED IN NUMEROUS TSTMS ACROSS THE FORECAST AREA EARLY THIS MORNING. THESE STORMS WILL LIKELY PERSIST ACROSS THE NRN ZONES THRU THE MORNING AS THE UPPER NW FLOW REMAINS VERY ACTIVE. MAIN FORECAST CONCERN SHIFTS TO NEXT ROUND OF STRONG STORMS...POSSIBLY AS EARLY AS 16-18Z TODAY AND CONTINUING THRU THE AFTERNOON. GFS AND NAM SHOW AN ACTIVE UPPER JET ROUNDING THE BASE OF A PERSISTENT UPPER LOW OVER THE OHIO VALLEY BY 18Z TODAY. THE JET TRACKS ACROSS NRN AL-GA AT THE SAME TIME A COLD FRONT PUSHES FROM NORTH GA INTO CENTRAL GA DURING THE AFTERNOON HOURS. AT THIS TIME...THE MORE FAVORABLE LOCATION FOR STRONG STORMS WOULD APPEAR TO BE GENERALLY SOUTH OF THE FRONT WHERE THE GREATER INSTABILITIES WOULD BE POOLED. SPC HAS PLACED MUCH OF S-SE GA IN A SLIGHT RISK OF SEVERE STORMS FOR TODAY...GENERALLY ALONG AND SOUTH OF A COLUMBUS TO WASHINGTON LINE. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS AS COLD AND DRY AIR IN THE MID AND UPPER LEVELS CONTINUE TO ADVECT DOWN FROM THE NW. THE THREAT SHOULD END DURING THE EARLY EVENING HOURS AS THE JET BEGINS TO PULL OFF TO THE NE AND THE FRONT SLIPS JUST S-SE OF THE CWA WITH DRIER/STABLE AIR IN ITS WAKE. DECIDED TO GO SLIGHTLY HIGHER WITH POPS FOR TODAY THAN MAV GUIDANCE AND COOLER ON HIGHS ACROSS THE SOUTHERN REACHES WITH INCREASING CLOUDS AND EXPECTED STORMS DURING THE AFTERNOON. THE PESKY UPPER LOW BEGINS TO DRIFT EASTWARD ON MONDAY WITH BOTH MODELS SHOWING A DRIVING VORT MAX ROUNDING THE BASE MONDAY AFTERNOON. HOWEVER...THE GREATER CHANCE FOR STORMS WOULD BE GENERALLY ACROSS THE EXTREME SOUTHERN PORTIONS OF THE CWA AND FURTHER SOUTHWARD...BUT WILL HAVE TO WATCH THIS CLOSELY DEPENDING ON WHERE THE FRONT ENDS UP BY MONDAY AFTERNOON. THE MAIN TROUGH AXIS ASSOCIATED WITH THE UPPER LOW SHIFTS JUST EAST OF THE REGION BY TUESDAY AFTERNOON...SO EXPECT ONLY A SLIGHT CHANCE OF RAIN FOR TUESDAY...AND MAINLY ACROSS THE NRN REACHES WHERE WRAP AROUND MOISTURE COULD PRODUCE SOME LIGHT RAIN. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) SHOULD BEGIN TO SEE A DRY PERIOD THRU THE EXTENDED PERIODS AS THE GFS SHOWS THE FORECAST AREA ON THE WEST/DRY SIDE OF A LONGWAVE EAST COAST TROUGH WITH THE ACTIVE NW FLOW ALOFT STAYING WELL NORTH OF THE FORECAST AREA. THE GFS IS HOLDING ONTO A LOW CHANCE OR JUST SLIGHT CHANCE POP ACROSS MAINLY THE NRN ZONES THRU THE EXTENDED...AS THAT REGION WOULD BE CLOSER TO ANY IMPULSE RIDING DOWN THE NW FLOW. OTHERWISE...EXPECT A GRADUAL WARMUP THRU THE EXTENDED...WITH HIGHS BY SATURDAY CLIMBING WELL INTO THE 80S FOR MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 70 50 68 50 / 40 10 10 10 ATHENS 73 48 71 47 / 40 20 10 10 GAINESVILLE 70 48 66 48 / 50 20 30 10 ROME 75 47 71 46 / 40 20 30 10 COLUMBUS 74 54 74 51 / 30 20 20 10 MACON 74 52 74 46 / 40 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, May 13, 10:45 PM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 PM EDT SAT MAY 13 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1045 PM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A COLD FRONT OVER THE OHIO TO MID MISSISSIPPI VALLEYS WILL MOVE SOUTH INTO NORTH GEORGIA TONIGHT. THIS COMBINED WITH AN APPROACHING SHORTWAVE LOCATED OVER SOUTHERN MISSOURI WILL HELP TO INITIATE CONVECTION. .PRIMARY HAZARD... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL. .DISCUSSION... DEW POINTS IN THE 60S ACROSS CENTRAL ALABAMA COMBINED WITH AN APPROACHING FRONT TONIGHT WILL INITIATE A FEW SEVERE THUNDERSTORMS TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. STEEP LAPSE RATES ALOFT COMBINED WITH A LOW LEVEL JET WILL HELP TO OVERCOME WEAK SURFACE BASED CAPES OF LESS THAN 1000. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TONIGHT. EA
In the hours before
Special weather statement, May 14, 3:19 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 AM EDT SUN MAY 14 2006 GAZ039-140800- 319 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN WILKES COUNTY UNTIL 400 AM EDT... AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF RAYLE...MOVING EAST AT 50 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 14, 3:31 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 AM EDT SUN MAY 14 2006 GAZ007-140815- 331 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN GILMER COUNTY UNTIL 415 AM EDT... AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLIJAY...MOVING EAST AT 35 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 14, 3:48 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 348 AM EDT SUN MAY 14 2006 GAZ012-013-140830- 348 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZE HAIL AND OCCASIONAL LIGHTNING IN GORDON AND PICKENS COUNTIES UNTIL 430 AM EDT... AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RANGER IN EAST GORDON COUNTY...AND MOVING EAST AT 40 MPH. LIGHTNING DETECTION SYSTEMS INDICATE OCCASIONAL CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS EAST GORDON COUNTY AND MOVING INTO PICKENS COUNTY. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, May 14, 3:54 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 AM EDT SUN MAY 14 2006 GAZ008-015-016-140845- 354 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN LUMPKIN...WHITE AND UNION COUNTIES UNTIL 445 AM EDT... AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GADDISTOWN IN SOUTH UNION COUNTY AND JUST NORTH OF NIMBLEWILL IN WEST LIMPKIN COUNTY. THIS STORM WAS MOVING EAST AT 40 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS SOUTHERN UNION COUNTY AND PUSHING INTO LIMPKIN COUNTY. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, May 14, 4:01 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 AM EDT SUN MAY 14 2006 GAZ038-039-140845- 401 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZE HAIL AND FREQUENT LIGHTNING IN OGLETHORPE AND WILKES COUNTIES UNTIL 445 AM EDT... AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST OGLETHORPE COUNTY...AND MOVING EAST AT 40 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS EAST OGLETHORPE COUNTY AND MOVING INTO WILKES COUNTY. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, May 14, 4:15 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 AM EDT SUN MAY 14 2006 GAZ014-015-023-140900- 415 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZE HAIL AND FREQUENT LIGHTNING IN DAWSON...LUMPKIN AND HALL COUNTIES UNTIL 500 AM EDT... AT 415 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR JUNO AND MCKEE IN DAWSON COUNTY...AND MOVING EAST AT 45 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS DAWSON COUNTY AND MOVING INTO SOUTH LUMPKIN AND NORTH HALL COUNTIES. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 45 min |
| May 13, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 29 min |
| May 13, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 26 min |
| May 13, 9:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 30 min |
| May 13, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 23 min |
| May 13, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Union | 38 min |
| May 13, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 26 min |
| May 13, 10:09 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 36 min |
| May 13, 10:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 32 min |
| May 13, 10:26 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 49 min |
| May 13, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 31 min |
| May 13, 10:46 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 29 min |
| May 13, 10:54 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 51 min |
| May 13, 11:14 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 46 min |
| May 13, 11:32 PM EDT | Tornado Warning | FFC | Webster | 28 min |
| May 13, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 37 min |
| May 14, 12:26 AM EDT | Severe Thunderstorm Warning | FFC | Floyd | 37 min |
| May 14, 4:45 AM EDT | Severe Thunderstorm Warning | FFC | Banks | 15 min |
| May 14, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 16 min |
| May 14, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 27 min |
| May 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 26 min |
| May 14, 4:53 PM EDT | Tornado Warning | FFC | Washington | 22 min |
| May 14, 4:59 PM EDT | Tornado Warning | FFC | Jefferson | 31 min |
| May 14, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| May 14, 6:07 PM EDT | Tornado Warning | FFC | Washington | 23 min |
| May 14, 6:21 PM EDT | Tornado Warning | FFC | Jefferson | 39 min |
| May 14, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.